Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 11, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Aug 17, 2025, 3:49 AM EDT for 7 counties in New York. It took effect at Aug 17, 2025, 12:00 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2025, 3:49 AM EDT (07:49 UTC)
- In effect from
- Aug 17, 2025, 12:00 PM EDT
- Expired
- Aug 18, 2025, 3:48 PM EDT
- In force
- 28 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WHUS41 KBUF 170749 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 349 AM EDT Sun Aug 17 2025 NYZ003>006-171600- /O.NEW.KBUF.BH.S.0011.250817T1600Z-250818T2000Z/ Monroe-Wayne-Northern Cayuga-Oswego- 349 AM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...From noon EDT today through Monday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
5 follow-up statements
893 WHUS41 KBUF 171517 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1117 AM EDT Sun Aug 17 2025 NYZ003>006-172330- /O.CON.KBUF.BH.S.0011.250817T1600Z-250818T2000Z/ Monroe-Wayne-Northern Cayuga-Oswego- 1117 AM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through Monday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
668 WHUS41 KBUF 171944 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 344 PM EDT Sun Aug 17 2025 NYZ001-002-180400- /O.EXB.KBUF.BH.S.0011.250817T2000Z-250818T2000Z/ Niagara-Orleans- 344 PM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through Monday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-180200- /O.EXB.KBUF.BH.S.0011.000000T0000Z-250818T0200Z/ Chautauqua- 344 PM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>006-180400- /O.CON.KBUF.BH.S.0011.000000T0000Z-250818T2000Z/ Monroe-Wayne-Northern Cayuga-Oswego- 344 PM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through Monday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
321 WHUS41 KBUF 180127 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 927 PM EDT Sun Aug 17 2025 NYZ019-180230- /O.CAN.KBUF.BH.S.0011.000000T0000Z-250818T0200Z/ Chautauqua- 927 PM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ003>006-181200- /O.CON.KBUF.BH.S.0011.000000T0000Z-250818T2000Z/ Monroe-Wayne-Northern Cayuga-Oswego- 927 PM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through Monday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-181200- /O.CON.KBUF.BH.S.0011.000000T0000Z-250818T2000Z/ Niagara-Orleans- 927 PM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through Monday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
559 WHUS41 KBUF 181010 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 610 AM EDT Mon Aug 18 2025 NYZ003>006-182000- /O.CON.KBUF.BH.S.0011.000000T0000Z-250818T2000Z/ Monroe-Wayne-Northern Cayuga-Oswego- 610 AM EDT Mon Aug 18 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-182000- /O.CON.KBUF.BH.S.0011.000000T0000Z-250818T2000Z/ Niagara-Orleans- 610 AM EDT Mon Aug 18 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
035 WHUS41 KBUF 181948 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 348 PM EDT Mon Aug 18 2025 NYZ001>006-182100- /O.CAN.KBUF.BH.S.0011.000000T0000Z-250818T2000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 348 PM EDT Mon Aug 18 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 2:50 AM EDT, 59 minutes earlier.
Area forecast discussion, Aug 17, 2:50 AM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 250 AM EDT Sun Aug 17 2025 .SYNOPSIS... A cold front will bring a round of showers and a few thunderstorms today, followed by cooler weather for the start of the work week. An area of low pressure will approach the Great Lakes region through mid-week bringing a period of unsettled weather. && .NEAR TERM /THROUGH TONIGHT/... A robust shortwave trough and plume of deep moisture over the Central Great Lakes will move across the eastern Great Lakes region this morning. Regional radar shows showers and thunderstorms across southern Ontario, with organized convection just west of Lake Ontario early this morning. A cold front is co-located with the convection and the combination of deep layer ascent and moisture will support showers and thunderstorms across western and north-central NY today. Building high pressure from the north as the cold front moves into the Saint Lawrence Valley should weaken organized convection north of Lake Ontario early this morning. Therefore, rainfall amounts will be widely scattered across the Eastern Lake Ontario region today. The cold front will move across the forecast area from north to south between 10am and 4pm today. In regards to the thunderstorm potential, instability is expected to climb to 500 J/kg south of the front this afternoon. Mid-level lapse rates and 0-6km shear are weak, resulting in a very low potential for severe thunderstorms today. There is a risk of heavy rainfall across western NY today due to the high PWATS, however this is very localized and due to abnormally dry weather as of the last few weeks, hydro concerns are very low. There is a Marginal Risk of Excessive Rainfall across western NY to the Finger Lakes region. Rainfall amounts will average 0.25-0.50" across western NY. Rainfall amounts will be less than 0.25" across the Eastern Lake Ontario region. Cool, dry northeast flow will result in a dry night. Low temperatures will fall to the upper 40s to low 50s across the Tug Hill region to the 50s across western NY. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... An area of high pressure centered over the ON/QC providence border will bring fair dry weather through at least Monday night. Partly to mostly sunny conditions are expected for the day, with some afternoon fair weather cu possible inland from the lakes. A cool Canadian airmass behind todays passing cold front will help limit temperatures on Monday to just below normal for most of the forecast areas, and among the coolest afternoon highs the area has experienced in the past few weeks. High temperatures on Monday will range from near 70 over the higher terrain to near 80 in the lower elevations. Humidity levels will also drop to very comfortable levels as well. Morning northeast winds of around 5 to 16 mph (strongest near the lakes) will weaken through the day. Monday night through Tuesday, guidance starts to increase the potential for showers Tuesday morning/afternoon across the area with an inverted trough over the region. There still remains a large spread in coverage and overall potential for showers. With this in mind, limiting POPs to lower end chance for now, with the best chance for showers Tuesday afternoon. Tuesday night through Wednesday, showers will push into the WNY area Tuesday evening and expand east as a shortwave trough tracks southeast out of Canada and across the region. Some of the global models are drier than the higher resolution guidance through Tuesday night and continue the drier trend through the day on Wednesday. With the higher resolution guidance only going through Tuesday night at this point, uncertainty still exists with the Wednesday rain potential and will certainly need to be monitored. Temperatures will warm some for Tuesday and Wednesday afternoon, especially south of Lake Ontario where highs will reach the mid 70s to low 80s. East of Lake Ontario, temperatures will remain similar to Mondays values from near 70 to the upper 70s. Afternoon highs will be similar for both Tuesday and Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Showers across the area will push out from west to east Wednesday evening/night as the trough tracks toward New England. Mainly dry conditions are expected from later Wednesday night through Friday night as high pressure over the Midwest and upper Great Lakes builds east to the coast through the late week. A cold front extending south from a sfc low near James Bay will approach and cross the region on Saturday, bringing the next chance for showers and thunderstorms. Guidance is actually in pretty good agreement for the cold front crossing Saturday morning/afternoon. However, there is still a bit split on how quickly showers move out during the second half of the weekend with a lingering trough continuing the shower potential with some of the models. Near to below normal temperatures Thursday will warm through Saturday to above normal. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... VFR conditions will persist early this morning. A plume of deep moisture ahead of a shortwave trough will move into western and north-central NY this morning. Upstream convection will approach the region overnight, with additional convection forming ahead of a cold from across western NY today. Flight conditions will fall to MVFR as deeper moisture moves into the region. The cold front will move from north to south across the region, and winds will become out of the northeast. Drier air will filter into the region and flight conditions will improve back to VFR late this afternoon and persist overnight. Outlook... Monday...VFR. Tuesday and Tuesday night...Mainly VFR with scattered showers and thunderstorms with associated brief/local cig/vsby restrictions. Wednesday...Localized cig/vsby restrictions possible especially early in the day, otherwise mainly VFR with decreasing chances for showers and thunderstorms. Thursday...VFR. && .MARINE... Winds and waves will increase on both Lake Erie and Ontario today as a cold front crosses the region. Winds will shift to the northeast behind the frontal passage and increase to 15 to 25 knots, highest on Lake Ontario. Small craft headlines will likely be needed on Lake Erie late today through Monday morning and on Lake Ontario tonight through Monday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HSK/TMA NEAR TERM...HSK SHORT TERM...SW LONG TERM...SW AVIATION...HSK MARINE...HSK/TMA
Hazardous weather outlook, Aug 16, 2:15 PM EDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 215 PM EDT Sat Aug 16 2025 NYZ001>008-010>014-019>021-085-171815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 215 PM EDT Sat Aug 16 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-171815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 215 PM EDT Sat Aug 16 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:48 AM EDT | Small Craft Advisory | BUF | 36 hr | |
| Aug 17, 6:12 AM EDT | Special Marine Warning | BUF | 63 min | |
| Aug 17, 6:25 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 51 min |
| Aug 17, 7:11 AM EDT | Special Marine Warning | BUF | 38 min |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.